Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 2, 2008, 11:21 PM CST for Coke County, Nolan County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2008, 11:21 PM CST (05:21 UTC)
- Expired
- Mar 3, 2008, 12:15 AM CST
- In force
- 54 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Coke County, TX, Nolan County, TX
The radar
The San Angelo radar (KSJT), 97 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5029 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSJT 030522
SVRSJT
TXC081-353-030615-
/O.NEW.KSJT.SV.W.0013.080303T0521Z-080303T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1121 PM CST SUN MAR 2 2008
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NOLAN COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN COKE COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1215 AM CST
* AT 1117 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHWEST OF MARYNEAL...OR ABOUT 12 MILES NORTHWEST OF BLACKWELL...
AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53 BY 1135 PM CST...
NOLAN BY 1140 PM CST...
LAKE SWEETWATER BY 1150 PM CST...
LAT...LON 3251 10017 3211 10017 3210 10027 3200 10025
3199 10064 3243 10065
TIME...MOT...LOC 0521Z 230DEG 31KT 3221 10046
$$1 follow-up statement
000
WWUS54 KSJT 030546
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1146 PM CST SUN MAR 2 2008
TXC081-353-030615-
/O.CON.KSJT.SV.W.0013.000000T0000Z-080303T0615Z/
NOLAN TX-COKE TX-
1146 PM CST SUN MAR 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR NORTHEASTERN COKE AND NOLAN COUNTIES...
AT 1143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BLACKWELL...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HYLTON AND THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53 BY 1155
PM CST...
NOLAN BY MIDNIGHT CST...
LAT...LON 3251 10017 3211 10017 3210 10027 3200 10025
3199 10064 3243 10065
TIME...MOT...LOC 0546Z 230DEG 31KT 3216 10032
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:41 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Mar 2, 6:41 PM CST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 641 PM CST SUN MAR 2 2008 .UPDATE... MADE SOME UPDATES TO ZONES...INCLUDED TORNADO WATCH FOR EASTERN BIG COUNTRY...DECREASED EVENING POPS SOUTH OF THE BIG COUNTRY... AND MOVED UP FRONTAL POSITION A COUPLE HOURS. FRONT SHOULD MOVE ALONG I-20 AROUND MIDNIGHT. && .PREV DISCUSSION... /ISSUED 557 PM CST SUN MAR 2 2008/ AVIATION... MAIN CONCERNS FOR THIS ROUND OF TAFS WILL BE THE TIMING OF THE COLD FRONT...AND THUNDERSTORM COVERAGE OVER TAF SITES. AS MODELS HAVE INDICATED...CONVECTION IN OUR FORECAST AREA HAS HAD A HARD TIME BREAKING THE CAP...AND COVERAGE IS ISOLATED AT BEST CURRENTLY NORTH OF KABI. HAVE KEPT MENTION OF AT LEAST VCTS FOR MOST TAF SITES WITH TEMPO GROUPS FOR THUNDERSTORMS INDICATED AFTER MIDNIGHT WHEN THE COLD FRONT COMES THROUGH. THE BEST CHANCE FOR THUNDERSTORMS WITH THE COLD FRONT WILL BE FOR KBBD AND KJCT...BUT WE CAN/T RULE IT OUT FOR THE OTHER THREE SITES WEST OF THESE TWO. 20 PREV DISCUSSION... /ISSUED 322 PM CST SUN MAR 2 2008/ SHORT TERM... AT MID AFTERNOON...AN UPPER LEVEL LOW IS DIGGING SOUTHEAST THROUGH THE FOUR CORNERS AREA OF THE SOUTHWEST U.S. AT THE SURFACE...A SHARPENING DRYLINE IS SITUATED FROM NEAR CHILDRESS...SOUTHWARD TO NEAR BIG SPRING...AND ON TO THE BIG BEND. A STRONG COLD FRONT EXTENDED FROM CENTRAL KANSAS TO THE TEXAS PANHANDLE. FIRST CONCERN THIS AFTERNOON WILL BE THE POSSIBILITY OF STORMS DEVELOPING ALONG THE DRYLINE. WITH SUNSHINE AND TEMPERATURES AROUND 80 DEGREES...MLCAPES HAVE INCREASED TO AROUND 1000 J/KG ALONG THE DRYLINE. AIRMASS REMAINS CAPPED...BUT IF STORMS DEVELOP THIS AFTERNOON AND EVENING... THEY WILL LIKELY BE SEVERE. FOCUS WILL THEN SHIFT TO THE STRONG COLD FRONT AS IT MOVES INTO THE BIG COUNTRY JUST BEFORE MIDNIGHT...AND CONTINUES SOUTHWARD TO THE I10 CORRIDOR BY MONDAY MORNING. STORMS ARE EXPECTED TO BE ALONG THE FRONT AS IT MOVES THROUGH WEST CENTRAL TEXAS...ALTHOUGH THERE IS SOME QUESTION AS TO HOW FAR WEST THEY WILL DEVELOP. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. WINDS HAVE BEEN QUITE STRONG TODAY...AND THEY WILL BE STRONG BEHIND THE COLD FRONT TONIGHT. WE HAVE CONSIDERED ISSUING A WIND ADVISORY FOR THE NORTH WINDS BEHIND THE FRONT...BUT WILL HOLD OFF FOR NOW. LONG TERM... UPPER LEVEL LOW WILL MOVE ACROSS WEST CENTRAL TEXAS MONDAY. MODEL SOUNDINGS INDICATE TEMPERATURES COLD ENOUGH FOR SNOW ACROSS THE BIG COUNTRY MONDAY AFTERNOON. SURFACE TEMPERATURES ARE EXPECTED TO BE WARM ENOUGH THAT THERE SHOULD NOT BE A SIGNIFICANT ACCUMULATION. WE DID NOT CHANGE MUCH IN THE LATER PERIODS OF THE FORECAST... EXCEPT TO REMOVE THE CHANCE OF RAIN ON THURSDAY. MODELS HAVE DIVERGED ON THEIR SOLUTIONS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 38 40 29 63 / 60 40 10 0 SAN ANGELO 41 45 28 69 / 50 30 10 0 JUNCTION 53 53 28 66 / 60 20 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/04
Hazardous weather outlook, Mar 2, 6:23 PM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 623 PM CST SUN MAR 2 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-040030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 623 PM CST SUN MAR 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT FOR CALLAHAN... SHACKELFORD... AND THROCKMORTON COUNTIES TONIGHT THROUGH 2 AM. IN ADDITION.... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT GENERALLY ALONG AND EAST OF A LINE FROM HASKELL TO SONORA. MORE NUMEROUS THUNDERSTORMS ARE EXPECTED LATE TONIGHT AS A POWERFUL COLD FRONT MOVES THROUGH AND THE UPPER LEVEL STORM SYSTEM MOVES ACROSS THE REGION. THE BEST CHANCE FOR THESE THUNDERSTORMS WILL BE SOUTH AND EAST OF A LINE FROM ABILENE TO SONORA. SOME OF THESE THUNDERSTORMS MAY ALSO BE SEVERE WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST ACROSS THE BIG COUNTRY ON MONDAY. MONDAY MORNING RAIN SHOWERS ACROSS THE BIG COUNTRY MAY CHANGE TO SNOW SHOWERS AS THE COLD AIR WITH THESE SYSTEMS MOVES IN. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.
In the hours before
Special weather statement, Mar 2, 8:19 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 819 PM CST SUN MAR 2 2008 TXZ054-127-030315- NOLAN TX-TAYLOR TX- 819 PM CST SUN MAR 2 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CST FOR NOLAN AND TAYLOR COUNTIES... AT 817 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES NORTH OF HYLTON...OR ABOUT 10 MILES NORTHEAST OF BLACKWELL...MOVING NORTHEAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LAKE ABILENE BY 840 PM CST MERKEL BY 845 PM CST VIEW AND BUFFALO GAP BY 850 PM CST DYESS AFB AND TYE BY 855 PM CST IMPACT AND ABILENE BY 905 PM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Mar 2, 10:42 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1042 PM CST SUN MAR 2 2008 TXZ049-098-099-113-114-030545- HASKELL TX-THROCKMORTON TX-SHACKELFORD TX-JONES TX-FISHER TX- 1042 PM CST SUN MAR 2 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CST FOR HASKELL...THROCKMORTON...SHACKELFORD...JONES AND FISHER COUNTIES... AT 1039 PM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER LUEDERS...OR ABOUT 13 MILES SOUTHEAST OF STAMFORD...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FORT GRIFFIN BY 1115 PM CST THE INTERSECTION OF US-283 AND RANCH ROAD 209 BY 1125 PM CST THE INTERSECTION OF US-183 AND US-283 BY 1130 PM CST THROCKMORTON AND WOODSON BY 1135 PM CST ELBERT BY 1145 PM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. IN ADDITION...A STRONG COLD FRONT WILL BRING NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH INTO ALL THE BIG COUNTRY DURING THE OVERNIGHT HOURS. THESE WINDS CAN BE EXPECTED TO LAST THROUGH SUNRISE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST MONDAY MORNING FOR THROCKMORTON... SHACKELFORD... AND CALLAHAN COUNTIES.
Local storm report, Mar 2, 10:46 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1046 PM CST SUN MAR 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL WOODSON 33.01N 99.05W
03/02/2008 E1.00 INCH THROCKMORTON TX LAW ENFORCEMENT
&&
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 8:15 PM CST | Wind Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 22 hr |
| Mar 2, 9:02 PM CST | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 43 min |
| Mar 2, 9:40 PM CST | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 50 min |
| Mar 2, 10:05 PM CST | Severe Thunderstorm Warning | SJT | Shackelford | 40 min |
| Mar 2, 11:54 PM CST | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 36 min |
| Mar 3, 1:11 AM CST | Severe Thunderstorm Warning | SJT | Runnels | 44 min |
| Mar 3, 1:36 AM CST | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 39 min |
| Mar 3, 1:44 AM CST | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 61 min |
| Mar 3, 2:17 AM CST | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 28 min |
| Mar 3, 2:32 AM CST | Severe Thunderstorm Warning | SJT | Brown | 28 min |
| Mar 3, 2:49 AM CST | Severe Thunderstorm Warning | SJT | McCulloch | 26 min |
| Mar 3, 2:54 AM CST | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.